Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Have coughing spell, use inhaler. Noticed sharp tingling in arms and legs. Overweight. Guide?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2006
Answered : 567 Questions
Hi I have coughing spell I do sometimes use an inhaler but not often in the summer but I've noticed that sometimes my coughing is sending sharp tingling right threw me body down my arms and legs. I'm a 54 yr old little over weight
Posted Sun, 28 Jul 2013 in General Health
Answered by Dr. Jay Patel 2 hours later

I am dr XXXXXXX and I will try my level best to help you.

The sharp tingling to your arm and leg is mostly likely to be caused by impingement of nerve exiting from the holes in the vertebral column (bony support of the back). Now the upper and the lower vertebra are separated from each other with a cartilage called disk, due to excessive force of coughing it will create a pressure that can impinge the nerve which is exiting between bony structures as the disk compresses under the force of coughing.

The forced coughing leads to such tingling sensation and nothing to worry about its pressure on nerves from the force.

Hope it will help to understand and reduce the anxiety.

Please feel free to contact me in case of any further concerns.

Thanks for the query.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor